I understand that mtx can cause an allergic reaction in the lungs for suspectible people, but according to my rheumy, it is a very rare effect. When I first started taking mtx, I developed a very bad dry cough, with peribronchial cuffing in my lungs, and I ended up with a full pulmonary work-up as a precaution. Evidently, it was just some strange virus I had caught, and was not associated with mtx, as I did the re-challenge with mtx and I've been on it successfully for almost a year now. I would recommend that you contact your doctor, though. It sounds like you could have some type of infection, or inflammation, in your chest somewhere. Also, 8mg/week is a fairly low dose--I believe 12-15mg/week is about average for most people, although some go a lot higher. I currently take 15mg/week, though I started off taking 7.5mg/week. I didn't gain any benefit from the mtx until my dose was increased to 15 mg/week. Since you're new to mtx, I would definitely call your doctor for reassurance, if nothing else.
I hope the mtx helps.